Hail, McDowell
- When
- June 28, 7:26 PM EST
- Where
- McDowell County, Iaeger
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.450, -81.817
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 28, 1:30 PM EST, 5 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 230 PM EDT SAT JUN 28 2003 ********************************************************************* 230 PM EDT SAT JUN 28 2003 TONIGHT AND SUNDAY FAIRLY QUIET PERIOD OVERALL. MOST CLOUDS WEST OF THE MOUNTAINS ARE DIURNAL IN NATURE AND WILL DISSIPATE AFTER SUNSET. WILL MAINTAIN CLOUDS AND SLIGHT CHANCE POPS THROUGH MIDNIGHT ALONG THE EASTERN SLOPES AS SE FLOW CONTINUES. DO FORESEE SOME FOG OVERNIGHT ONCE AGAIN BUT LOW LEVEL MOISTURE LESSENS SOMEWHAT SO IT SHOULD NOT BE AS DENSE. DID NOT MESS WITH TEMP GRIDS MUCH...AGREES WELL WITH MOS ALREADY. SLIGHTLY WARMER DAY TOMORROW AS 850 TEMPS CLIMB TO +15 OR +16...BUT A FEW MORE CU AND MIDLEVEL CLOUDS FROM THE WEST SHOULD TEMPER MAXES SOMEWHAT. DYING FRONTAL BOUNDARY TO MOVE INTO NW COUNTIES LATE...BUT BEST UVV/MOISTURE OFF TO THE NORTH AND WILL MAINTAIN DRY FORECAST. MINOR TWEAKS TO MOST OF THE HOURLY GRIDS. SUNDAY NIGHT THROUGH TUESDAY NIGHT STILL BETWEEN SYSTEMS SUNDAY NIGHT...BEFORE FRONT APPROACHES FROM THE NORTH. BENIGN WEATHER PATTERN YESTERDAY TURNED INTO AN ACTIVE ONE TODAY FOR MONDAY AFTERNOON THROUGH TUESDAY. FRONT DROPPING DOWN FROM THE NORTH TURNS INTO A WARM FRONT THEN RETREATS BACK TOWARDS PA...AS LOW PRESSURE RIDES UP THE OHIO VALLEY. FEEL THE BEST CHANCE OF RAINFALL ARRIVES LATE MONDAY AFTERNOON INTO MONDAY NIGHT. PLENTY H5-H7 Q-VEC CONVERGENCE AND H2 DIVERGENCE...NOT TO MENTION WAA AND A BAROCLINIC ZONE TO FOCUS ACTIVITY. DIDNT JUMP ON CAT POPS MAV IS GIVING...BUT BUMPED POPS TO HIGH CHANCE END ACROSS I-64 AND SOUTH....30S ACROSS THE NORTH. AS A WAVE RIDES ALONG THE FRONT TUESDAY CONTINUED A CHANCE OF RW/TRW. MAX/MIN GRIDS IN LINE FOR THE MOST PART...DID HOWEVER NUDGE THEM DOWN A FEW TUESDAY AND UP A FEW MONDAY NIGHT WITH CLOUDS AND RAIN AROUND. 0.64 INCHES OF RAIN IS NEEDED TO BREAK THE ALL TIME WETTEST MONTH FOR JUNE IN CRW...WHICH WAS SET IN 1998...IF CONVECTION FIRE UP MON AFTERNOON AND NIGHT...WE STILL HAVE A CHANCE OF BREAKING THAT MARK. WEDNESDAY THROUGH SATURDAY TOUGHEST PART OF FORECAST SPILLS OVER FROM TUESDAY INTO WEDNESDAY. BY WEDNESDAY...WEAK UPPER AIR DISTURBANCES MAY BE LINGERING OUT TOWARD MEM...WITH MOST MOISTURE TO OUR SOUTH. QUESTION IS - DOES THE MOISTURE TRY TO INCH BACK NORTH AGAIN ON WEDNESDAY. 12Z GFS FAVORS DRY WEDNESDAY BUT IN THE WEAK FLOW...I WILL AT LEAST HAVE 20-30 POPS FOR SOUTHERN PART OF COUNTY WARNING AREA ON WEDNESDAY. LEAVING THURSDAY DRY. KEPT A 20 POP FOR NOW OVER NORTHERN COUNTIES FRIDAY AFTERNOON AND EVENING...BUT DO NOT THINK THE GREAT LAKE FRONT ON FRIDAY WILL REACH US ON SATURDAY. HAZE SHOULD BE INCREASING IN OHIO VALLEY FRIDAY AND SATURDAY. RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. CL/29/BATTY ********************************************************************* 957 AM EDT SAT JUN 28 2003 FOG LIFTING OUT NOW...CAN ALREADY SEE SOME CU FORMING ALONG THE EASTERN SLOPES. EXPECT MORE TO FORM AS SE FLOW BECOMES ESTABLISHED. ALSO ELECTED TO UP POP TO 30 IN THIS AREA AND ADD A CHANCE OF THUNDER. SPLIT OFF POCAHONTAS COUNTY FOR 30 POP AND ADDED SLIGHT CHANCE TO RANDOLPH/WEBSTER COUNTIES. ALSO TWEAKED CLOUD GRIDS A BIT TO INCREASE A BIT MORE IN THE EAST AS TIME MOVES ON. TEMPS LOOKING OK FOR NOW AND WILL NOT CHANGE. CL ********************************************************************* 200 AM EDT SAT JUN 28 2003 ...TODAY AND TONIGHT... HIGH PRESSURE DOMINATE THE WEATHER ACROSS THE REGION TODAY...MODELS CONTINUE TO BRING A SYSTEM INTO THE SOUTHEAST. WILL CONTINUE THE DRY FORECAST IN THE WEST...SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EAST. TEMPERATURES ARE ON TRACK. ...SUNDAY THROUGH NEXT FRIDAY... STILL WATCHING FOR LATE WEEKEND FRONT AND SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN HALF OF THE CWA. FOR THE WORK WEEK...HIGH PRESSURE RESOUNDS THROUGH MUCH OF THE AREA. NOT MANY CHANGES NEEDED FOR THIS TIME PERIOD. SLIGHT AND LOW CHANCE POPS SHOWING UP IN THE EXTENDED...BUT AS OF YET NO BIG SYSTEMS SWEEPING THROUGH THE REGION. AFTERNOON HIGH TEMPERATURES EXPECTED TO WARM A DEGREE OR TWO EACH DAY. ELW/KF ********************************************************************* 940 PM EDT FRI JUN 27 2003 HAVE DECIDED TO GO AHEAD AND UPDATE THE ZONES TO HANDLE THE LIGHT WINDS AND CLEARING SKIES. JSH ********************************************************************* 915 PM EDT FRI JUN 27 2003 LATEST SATELLITE IMAGERY SHOWS BACK EDGE OF CLOUDS IS SLOWLY PUSHING EAST AT THIS TIME. HOWEVER...HOURLY SKY GRIDS SEEM TO BRING CLOUDS BACK INTO OUR NORTHWESTERN COUNTIES BY MORNING. NOT EXACTLY SURE WHERE THESE CLOUDS ARE COMING FROM AS MODELS AND SATELLITE IMAGERY DOES NOT SHOW ANYTHING HEADED OUR WAY. WILL TWEAK HOURLY SKY GRIDS TO MATCH CURRENT TRENDS AND EXPECTED OVERNIGHT GRIDS. BECAUSE CLEARING TREND IS ON-GOING...DO NOT REALLY SEE A NEED TO UPDATE THE ZONE PACKAGE AT THIS TIME. JSH *********************************************************************
KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-281500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 400 AM EDT SAT JUN 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO...NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST VIRGINIA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. KF
The Charleston,WV radar (KRLX), 96 km away, was scanning. The volume nearest the first event began at 00:25 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2003Every state in 2003This day in weather historyWarnings in West Virginia, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366543, 5366544.